MAUDE Adverse Event Report: ARTHROCARE CORP. SUPER TURBOVAC 90 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SUPER TURBOVAC 90 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASH4250-01
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-2020-00033834-1.
 
Event or Problem Description
It was reported, that during a knee arthroscopy, while using a super turbovac 90 ifs the control unit displayed an f4 hardware failure.No patient injury was experienced and a back up device was used to complete the procedure with a delay shorter than 30 minutes.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10: h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection of the returned instrument shows no manufacturing abnormalities.No visual issues were observed.A functional evaluation revealed the controller generated an e7 error when the wand was connected.When used with a bypass box the device generated plasma as intended.No other error codes observed during testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
SUPER TURBOVAC 90 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11132202
Report Number3006524618-2021-00038
Device Sequence Number16978059
Product Code GEI
UDI-Device Identifier00817470006506
UDI-Public00817470006506
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model NumberASH4250-01
Device Catalogue NumberASH4250-01
Device Lot Number2045178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2022
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer02/01/2021
04/20/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/05/2021
04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1